MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26614
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqy: dqy catheter, percutaneous; lit: lit catheter, angioplasty, peripheral, transluminal.Customer name and address= phone: (b)(6).Postal code: (b)(6).Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, prior to use for an unspecified procedure, an advance micro 14 ultra low-profile pta balloon catheter was unable to be flushed during device preparation.The device did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return to cook and initial evaluation of the device on 15mar2023, the device was flushed without issue; however, resistance was encountered upon attempted inflation and the balloon ruptured (a pinhole leak was noted).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: b1, h1 b1.H1: upon further review of this complaint, it was discovered that the balloon leak was reported in error.The customer originally reported that the device was unable to be flushed, prior to use, and was therefore not used.The customer made no allegation of a balloon leak.Upon return to cook, the shipping stylet had not been removed from the balloon catheter, explaining why the user was unable to flush the device, as the stylet is placed in the same catheter lumen that the instructions for use instruct the user to flush prior to use.The balloon leak occurred during testing at cook, after the stylet was removed and the device was successfully flushed; however, this occurred after manipulation of the device at the user facility, handling while re-packaging the device, and transport back to cook.The device is shipped to the customer with a protective balloon sleeve/cover over the balloon material; however, the protective balloon sleeve was not in place upon return of the device from the customer.Additionally, testing of the balloon catheter within the lab at cook did not replicate normal conditions for use.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that an inability to flush the balloon catheter would be likely to cause or contribute to a death or a serious injury if the failure were to recur, as failure to flush the device would render the device unusable for vascular use.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16620610
Report Number1820334-2023-00321
Device Sequence Number20332545
Product Code DQY
UDI-Device Identifier10827002266145
UDI-Public(01)10827002266145(17)250712(10)14836923
Combination Product (Y/N)N
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model NumberG26614
Device Catalogue NumberPTA3-14-150-1.5-4
Device Lot Number14836923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown